| Catalog Number |
D9499 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and suture was used.It was reported that the needle deswaged during routine use.When the first one came off the needle driver, his hand flew up to hit him in his face / surgical glasses, contaminating the instrument as well as his glove / gown.He had to leave the or to clean his glasses / rescrub and re gown / glove.This potentially contaminated the operative field and delayed the case.Fortunately the needle driver did not injure his face because it hit the surgical glasses instead.Another device was used to complete the procedure.There were no patient consequences reported.
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pcz883, and no non-conformances were identified.It was received for analysis an empty opened straight pack folder and detached needle.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and marks could be observed on the body needle that appear to be by use of a surgical instrument.No suture remnant was observed into the barrel hole and the suture was not received to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident of: ¿it was reported that the needle deswaged during routine use¿.